female alopecia
transplants
Page 1 of 2 12 LastLast
Results 1 to 10 of 12
  1. #1
    Experienced Member
    Join Date
    May 2012
    Posts
    146

    DIM caused me shedding TWICE

    Hi ladies,
    i have androgenic alopecia and tried 2 dim tablets together and my shedding exploded by the end of the 1st week. Not sure if it was the dim but it was the only thing new i'd tried, i stopped to let the shedding subside and it did. So later I tried the dim 1 more time to make sure and yes my shedding exploded. So unfortunatley dim helps with fibroids an breast cancer but if you have dht sensnitive hair loss you will be bald.

    It's said to increase the free testerone and that increases the amount that turns into dht.

    in case someone wants to try dim now you know if you have androgenic alopecia.

  2. #2
    Experienced Member LadyGodiva's Avatar
    Join Date
    Mar 2011
    Location
    Earth
    Posts
    348

    Re: DIM caused me shedding TWICE

    I have heard of this happening. I've also heard the opposite.

    It's true that DIM releases free testosterone levels in the system, but how do we know if that's what causes hair loss, anyway...since none of our doctors and numerous blood work has really identified or found a treatment for our hair shedding.

    I am sensitive to birth control pills. I used to take them in my early 20s and aside from gaining 15lbs, my hair was fine. But 2 years ago, when my doctor put me on the same BCP (ortho tri) for irregular bleeding, within 2 months, I began having crazy hair shed. I stopped taking it at the end of my cycle and the hair shedding subsided within a week.

    With Synthroid, a whole other story. Granted, in hindsight I wonder if my hair loss would have subsided if I'd stopped taking that at the first sign of hair loss, but my GP reassurred me that if I "stuck it out", my body would adjust. Yea, right. After being on it for 6 months, I began having severe scalp itch/burning, red scalp, and had already lost 20% of my hair. I finally stopped taking it and now, 1.5 years later, it's never stopped and I now have 40% of the hair I used to have pre-Synthroid.

    I was thinking of trying DIM, tawnie, but of course I don't want to aggravate my shed..it's quite bad.

    It's a real shame that we have to keep trying things on our own, because our doctors are clueless.

  3. #3
    Experienced Member
    Join Date
    May 2012
    Posts
    146

    Re: DIM caused me shedding TWICE

    They say thats why the bodybuilders use it, dim. More free test. And that leaves more for dht to bind to.

    It caused me the worst supplement induced shed i've ever had.

  4. #4
    Experienced Member LadyGodiva's Avatar
    Join Date
    Mar 2011
    Location
    Earth
    Posts
    348

    Re: DIM caused me shedding TWICE

    I am finding conflicting info on DIM and hair loss.

    The treatment section of this site says to avoid DIM and explains why:

    Not recommended: DIM (di-indolmethane)/I3C (Indole-3-Carbinol) Aromatase inhibitors such as DIM, I3C, and Chrysin should be avoided, as they will enhance any preexisting androgen/estrogen dominance.

    Strange, as I though DIM is suppised to regulate and decrease estrogen dominance.?.

    Someone else had shedding with DIM and it was suggested it might be due to high prolactin:

    http://immortalhair.forumandco.com/t598 ... -hair-loss

    And another says it helped her hair loss:

    http://www.soulcysters.net/showthread.p ... -hair-loss

    Very conflicting info. That leaves me going, I

  5. #5
    Experienced Member
    Join Date
    May 2012
    Posts
    146

    Re: DIM caused me shedding TWICE

    yes i was also confused but i saw where others said they to shed alot. So i tried it. And everytime i shed so badly. Wish I'd taken o thers advice.

  6. #6
    What would you have taken in place of synthroid?

    - - - Updated - - -

    Quote Originally Posted by LadyGodiva View Post
    I have heard of this happening. I've also heard the opposite.

    It's true that DIM releases free testosterone levels in the system, but how do we know if that's what causes hair loss, anyway...since none of our doctors and numerous blood work has really identified or found a treatment for our hair shedding.

    I am sensitive to birth control pills. I used to take them in my early 20s and aside from gaining 15lbs, my hair was fine. But 2 years ago, when my doctor put me on the same BCP (ortho tri) for irregular bleeding, within 2 months, I began having crazy hair shed. I stopped taking it at the end of my cycle and the hair shedding subsided within a week.

    With Synthroid, a whole other story. Granted, in hindsight I wonder if my hair loss would have subsided if I'd stopped taking that at the first sign of hair loss, but my GP reassurred me that if I "stuck it out", my body would adjust. Yea, right. After being on it for 6 months, I began having severe scalp itch/burning, red scalp, and had already lost 20% of my hair. I finally stopped taking it and now, 1.5 years later, it's never stopped and I now have 40% of the hair I used to have pre-Synthroid.

    I was thinking of trying DIM, tawnie, but of course I don't want to aggravate my shed..it's quite bad.

    It's a real shame that we have to keep trying things on our own, because our doctors are clueless.
    Quote Originally Posted by tawnie View Post
    Hi ladies,
    i have androgenic alopecia and tried 2 dim tablets together and my shedding exploded by the end of the 1st week. Not sure if it was the dim but it was the only thing new i'd tried, i stopped to let the shedding subside and it did. So later I tried the dim 1 more time to make sure and yes my shedding exploded. So unfortunatley dim helps with fibroids an breast cancer but if you have dht sensnitive hair loss you will be bald.

    It's said to increase the free testerone and that increases the amount that turns into dht.

    in case someone wants to try dim now you know if you have androgenic alopecia.
    What would you have taken in place of synthroid?

  7. #7
    Experienced Member
    Join Date
    May 2012
    Posts
    146
    I've never taken synthroid, sorry darling.

  8. #8
    Oh, I was refering to ladygodiva. I must have quoted the wrong post.

  9. #9
    Spiderwoman/LadyGodiva - I am wondering if some of my HL is not due to synthroid too. I am thinking of asking my endo for armour instead. LadyGodiva - any idea why your HL wouldn't stop/reverse itself after stopping the synthroid? It doesn't make sense that it would continue. Then again, not much of this HL stuff makes sense (unfortunately!)

  10. #10
    It probable got the ball rolling with a series of events that, once started, is hard to stop. BTW, I would go with the armour. It's natural right?
    Quote Originally Posted by nola View Post
    Spiderwoman/LadyGodiva - I am wondering if some of my HL is not due to synthroid too. I am thinking of asking my endo for armour instead. LadyGodiva - any idea why your HL wouldn't stop/reverse itself after stopping the synthroid? It doesn't make sense that it would continue. Then again, not much of this HL stuff makes sense (unfortunately!)

Similar Threads

  1. DIM ??? any one?
    By livelifefaithlove in forum Herbs, Vitamins & Supplements for AGA
    Replies: 2
    Last Post: May 24th, 2012, 01:43 AM
  2. TE caused by..
    By KimbaS in forum Women's General Hair Loss Discussions
    Replies: 0
    Last Post: August 19th, 2011, 02:51 PM
  3. Anyone try DIM
    By lcthep in forum Women's General Hair Loss Discussions
    Replies: 1
    Last Post: August 19th, 2010, 12:20 PM
  4. beta sitosterol or DIM?
    By kimm in forum Herbs, Vitamins & Supplements for AGA
    Replies: 8
    Last Post: June 16th, 2009, 02:01 PM
  5. I Think This Caused My First TE Shed
    By angieangie in forum Women's General Hair Loss Discussions
    Replies: 6
    Last Post: February 25th, 2008, 04:02 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
All trademarks, servicemarks and copyrights appearing in this web site remain the property of their respective owners. All rights reserved.
alopecia hair loss